Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV enteropathy treatment
Aug 20, 2008

I am 54 years old and have been HIV+ for over 20 years. Current regimine is norvir, lexiva, truvada. Viral load undectable, T cells 700+. Last couple of months have experienced daily diarrhea...never really had it before. Have had stool tests for parasites, etc, blood work and colonoscopy. All negative. Dr. mentioned HIV enteropathy? Is this possible, if so is their a treatment?

Response from Dr. Henry

HIV enteropathy is unusual in the setting of good viral control and high CD4 cell counts. Gluten enteropathy, lactose intolerance, and abnormalities in bowel flora (latter often helped by use of active culture yogurt)and many other conditions can cause chronic diarrhea. Protease inhibitors in some patients (particularly ritonavir) can cause chronic annoying loose stools which can sometimes be managed with a variety of interventions (anti motility agens, bulking/fiber, calcium supplements, yogurt). KH



Previous
meds & pn
Next
PEP and drug interactions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement